Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took electrobion for severe stomach ache and diarrhea. Got fever, cold, joint pain and sweating. Suggestion?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions

I was perfectly okay when I went to bed.
However when I got up I had terrible stomach pain with loose motion.

I drank some Electrobion n went to sleep again.
Now all my joints r paining, hv got fever & am feeling cold n getting shivers + am sweating a bit

pls help!
Posted Mon, 27 May 2013 in General Health
Answered by Dr. Prasad Akole 26 minutes later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

You have symptoms of an infective diarrhea.
Gastro-enteritis (if you have nausea/ vomiting too) commonly produces body and joint pains, fever, nausea, rigors, sweating.
How bad is your diarrhea? Number, quantity, quality (semi-solid or watery)?
Is there mucus or blood in the stools?
Did you have outside food?
Are you dull, drowsy, giddy?

You have started electrobion. It is ORS (oral hydration solution).
Continue adequate liquid intake to prevent dehydration,. If the diarrhea does not reduce soon, please get yourself evaluated.

You will probably need an antibiotic like Norfloxacin and metronidazole.
Please mention your details like age, prior illness, answers to questions above.

Keep a watch on urine output (lowering), vomiting, fever.

You may need additional testing if it continues. You can have paracetamol (Crocin) 500 mg 3-4 times a day for fever, pain.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
Above answer was peer-reviewed by
Follow-up: Took electrobion for severe stomach ache and diarrhea. Got fever, cold, joint pain and sweating. Suggestion? 7 minutes later
hi doctor,

appreciate your quick response. Yes I ate shrimp outside yesterday. That might be d cause.

I went to the Restroom twice n it was only water n some residue.
yes I am feeling very weak, drowsy & nauseatic

should I take medication as suggested by you?
Answered by Dr. Prasad Akole 19 minutes later
Thanks for the update.
This is either food poisoning due to shrimp (shell fish) or an allergic reaction to shrimp proteins.
if allergy, it could get worse with breathlessness, swelling of the lips, mouth and throat etc.
Sometimes XXXXXXX bronchospasm and low BP may occur.
If due to infection associated with shrimp, dysentry may continue and will need antibiotics.

But due to possible seriousness, i would advise you to immediately seek medical help and then take antibiotics if advised. other medicines can be taken now. For vomiting, chew a 4 mg ondansetron tablet. keep company.

If allergic, get treated with iv fluids (saline), anti-allergics , steroids and treatment of complications.

Does any one else who ate with you has similar symptoms?

Keep a watch on hives, breathlessness, giddiness, urine output till you see a good physician.

Stay away from unknown eating places and foods in future.

As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query anytime.
Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor